Steroid reduction

I was "diagnosed" with Lupus in 1997. I'd never heard of it but I did what was advised took the meds etc. iv had various health problems over the years more recently diagnosed with fibromyalgia.

However, today at my rumy appointment the new consultant declares he doesn't think I have Lupus! I just don't know what to make of it. I feel crap, sore all over, exhausted all the time some parts of me are worse than others at different times.

The consultant says the steroids are probably doing more harm than good. I can see that and will be happy to stop them. My worries are what on earth have the last twenty years or so been about? Also what side effects am I to expect during the reduction of steroids?

Anyone out there who can shed some light I will be very grateful.

4 Replies

  • Hi

    I was with one consultant who diagnosed lupus and APS then about 12 years later said your ok now, better and you havent got them. I was really suspicious and found that the department was doing major cut backs and putting off books those who were not critical.

    I changed hospital and had blood tests done which showed I had lupus and they have upheld APS and also found low vit d and calcium.

    Just be careful.


  • Hi I also was diagnosed in 1997 lupus discoid. I has plaquinel treatment until 2009 I got pregnant. Thank god not too many complications with that and in 2012 I was declared in remission until now I think its going into my trachea :-( I had to use an epipen because chest pains were so strong and I couldn't breathe. Lupus is such a changeable disease. We can never predict what's coming ng our way. I'm so grateful to have found this community boards so I don't feel like the only one. The last 20 years we have been alive and I will always be grateful for that I have lived and the people I have known. But I don't want to die.

  • Reducing steroids is always a struggle for me. Have to do it very slowly! Slower than the consultant tells me, 1mg per month under 10mg. Get hot sweats, joint pain and feels like I have flu, bad headaches. Actually feels like lupus flaring but it's withdrawrel from the steroids, lasts a few weeks.

    Good luck with it.


  • Hi Talula

    I really feel for you with your new Rheumy!. I have been through a similar experience as I thought I'd got a diagnosis of Lupus, had to change Consultants who didn't agree with it and reduce steroids which I'm doing now very slowly a mg a month. I had to come off immunosuppressives as well and as I'm not well my Consultant is gradually changing his mind but it's been a hard three year struggle. Good luck with reducing the steroids and keep posting and fighting. Your not alone in this sadly!. X

You may also like...